MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0; HYDROCEPHALUS MANAGEMENT
Model Number 61930525
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Valve strongly contaminates / tissue residues.It was reported that a gav 2.0 (#61930525) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt showed an under-drainag.The patient underwent a revision procedure performed on (b)(6) 2023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 7 months, weight: unknown, height: unknown, gender: male.
 
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformation of the housing, deposits or other abnormalities.The following observations were made during the visual inspection: tissue residues and deposits at the pediatric burrhole reservoir.Permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the gav 2.0 upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the gav 2.0 with pediatric burrhole reservoir are permeable.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed that the gav 2.0 operated in the reference flow range of 20 ml/h in the horizontal position with a value of 5.18 cmh2o within the specified tolerance (specified tolerance 5 cmh2o +3/-1 cmh2o).The measurement in the vertical position of the valve showed that the gav 2.0 operated in the reference flow range of 20 ml/h with a value of 25.42 cmh2o within the specified tolerance (specified tolerance 25 cmh2o +4/-2 cmh2o).Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is "inally" opened with a special tool.After dismantling of the valve, deposits were found inside.For more detailed visibility, the proteins/deposits in gav 2.0 were coloured by using a colouring solution.[colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water].Results: based on our investigation results, we can determine deposits.The deposits had no affect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product we will return the investigated product to the sender for our own relief.

Brand Name
GAV 2.0
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17509541
Report Number3004721439-2023-00227
Device Sequence Number6344355
Product Code JXG
UDI-Device Identifier04041906500139
UDI-Public4041906500139
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61930525
Device Catalogue Number61930525
Device Lot Number20062698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexMale